Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 21, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 20, 2013, 11:59 PM CDT for 8 parishes in Louisiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2013, 11:59 PM CDT (04:59 UTC)
- Expired
- Sep 21, 2013, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 29 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 12:00 AM CDT | HEAVY RAIN 8.23 | 5 N Moss Bluff, LA | 8.23 INCHES OF RAIN MEASURED IN 3 HOURS FROM CALCASIEU PARISH ALERT GAUGE. |
| Sep 21, 1:45 AM CDT | FLASH FLOOD | Gillis, LA | FLOODING WITH WATER IN HOMES AND OVER THE ROADS IN THE GILLIS AREA AS WELL AS THE NORTHERN PORTIONS OF MOSS BLUFF. |
| Sep 21, 3:00 AM CDT | FLASH FLOOD | 2 Nnw Moss Bluff, LA | PUBLIC REPORTED FLOODING ALONG GATEWAY DRIVE |
| Sep 21, 3:00 AM CDT | FLASH FLOOD | Sulphur, LA | A REPORT OF 6 INCHES OF WATER IN A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
129
WGUS54 KLCH 210459
FFWLCH
LAC001-003-011-019-023-039-053-097-210800-
/O.NEW.KLCH.FF.W.0021.130921T0459Z-130921T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1159 PM CDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
EVANGELINE PARISH IN CENTRAL LOUISIANA...
EXTREME NORTH CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
NORTHERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
NORTHWESTERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
SOUTH CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
SOUTHERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
WEST CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
* UNTIL 300 AM CDT
* AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS. RADAR
ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN SINCE 900 PM IN
SOME LOCATIONS...AND DUE TO THE SLOW MOVEMENT OF THIS RAINFALL
ANOTHER 1 TO 2 INCHES ARE POSSIBLE WITHIN THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASILE...ELTON...EUNICE...FENTON...IOWA...KINDER...LAKE CHARLES...
LAKE CHARLES REGIONAL AIRPORT...MAMOU...MOSS BLUFF...OBERLIN...
SULPHUR...VILLE PLATTE...VINTON...WESTLAKE...BAYOU CHICOT...BOND...
BUHLER...BULLER...CARLYSS...CHATAIGNIER...CHICOT STATE PARK...
DURALDE...EDGERLY...GILLIS...GRAND PRAIRIE...INDIAN LAKE...LEBLEU
SETTLEMENT...PINE ISLAND AND PINE PRAIRIE.
NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED FROM THE MOSS BLUFF
COMMUNITY IN NORTHEASTERN CALCASIEU PARISH WHERE AS MUCH AS 10
INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT.
LAT...LON 3005 9356 3015 9369 3048 9313 3049 9295
3085 9250 3076 9203 3025 9268 3027 9295
3001 9339
$$
251 follow-up statement
969
WGUS74 KLCH 210655
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
155 AM CDT SAT SEP 21 2013
LAC001-003-011-019-023-039-053-097-210800-
/O.CON.KLCH.FF.W.0021.000000T0000Z-130921T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LANDRY LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA-
CALCASIEU LA-JEFFERSON DAVIS LA-CAMERON LA-
155 AM CDT SAT SEP 21 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EXTREME NORTH CENTRAL
CAMERON...NORTHERN JEFFERSON DAVIS...CALCASIEU...NORTHWESTERN
ACADIA...SOUTHERN ALLEN...SOUTHEASTERN BEAUREGARD...EVANGELINE AND
WEST CENTRAL ST. LANDRY PARISHES UNTIL 300 AM CDT...
AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
RAINFALL TOTALS OF 3 TO 6 INCHES HAVE FALLEN IN THE WARNED AREA OVER
THE PAST SEVERAL HOURS. THE HEAVIEST RAIN IS NOW MOVING TO THE EAST
OF THE WARNED AREA, HOWEVER AN ADDITIONAL INCH OF RAIN MAY STILL
OCCUR THROUGH EARLY THIS MORNING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...BASILE...ELTON...EUNICE...FENTON...IOWA...KINDER...LAKE
CHARLES...LAKE CHARLES REGIONAL AIRPORT...MAMOU...MOSS
BLUFF...OBERLIN...SULPHUR...VILLE PLATTE...VINTON...WESTLAKE...BAYOU
CHICOT...BOND...BUHLER...BULLER...CARLYSS...CHATAIGNIER...CHICOT
STATE PARK...DURALDE...EDGERLY...GILLIS...GRAND PRAIRIE...INDIAN
LAKE...LEBLEU SETTLEMENT...PINE ISLAND AND PINE PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3005 9356 3015 9369 3048 9313 3049 9295
3085 9250 3076 9203 3025 9268 3027 9295
3001 9339
$$
TINGLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 11:47 PM CDT, 12 minutes earlier.
Area forecast discussion, Sep 20, 11:47 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1147 PM CDT FRI SEP 20 2013
.AVIATION...THE COLD FRONT IS PUSHING THROUGH LOWER SOUTHEAST
TEXAS, SOUTHWEST LOUISIANA AND HAS PUSHED BEYOND CENTRAL LOUISIANA.
HEAVY RAINFALL WITH IFR CONDITIONS CAN BE EXPECTED AROUND BPT,
LCH, AND SHORTLY LFT AND ARA. THERE WILL BE OVERRUNNING PRECIP
WITH NORTHERLY WINDS AND IFR IN THE WAKE OF THIS FRONT, IMPROVING
TO MVFR BY THIS EVENING. THE GFS APPEARS TOO FAST ON CLEARING
THINGS OUT IN THE WAKE OF THE FRONT...OPTED TO GO WITH THE MORE PESIMISTIC
NAM/EURO SOLUTIONS FOR NOW. SO WILL GO VFR AFTER DARK AT AEX.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 933 PM CDT FRI SEP 20 2013/
DISCUSSION...
REGIONAL 88DS SHOW WIDESPREAD RAIN WITH EMBEDDED STORMS CONTINUING
AS EXPECTED ACROSS MOST OF THE REGION...THANKS TO STRONG SHORTWAVE
ENERGY ALOFT COMBINING WITH SFC FRONT TO THE WEST AND COPIOUS GULF
MOISTURE STREAMING OVERHEAD. LONE MOSTLY DRY AREA ATTM IS THE SERN
CORNER OF THE AREA BUT EWD PROPAGATION OF THE RAINFALL AS ASSOCIATED
FEATURES PROGRESS EWD WILL BRING THE DRY WEATHER TO AN END LATER
TONIGHT. INHERITED GRIDS/ZONES HAVE THIS EVENT COVERED WELL WITH
CATEGORICAL POPS AND FLOOD WATCH ALREADY IN PLACE...SO SEE NO
REASON TO MONKEY WITH ANYTHING SO NO UPDATE IS PLANNED ATTM.
STAY DRY EVERYONE.
25
PREV DISCUSSION... /ISSUED 657 PM CDT FRI SEP 20 2013/
AVIATION...GULF MOISTURE COMBINING WITH EAST PACIFIC MOISTURE
ALOFT FROM THE REMNANTS OF MANUAL WITH AN ONCOMING COLD FRONT WILL
ALL COMBINE TO CONTINUE RAIN WITH EMBEDDED TSTMS TNITE. MVFR WILL
RULE WITH BETTER CHANCES FOR TSTMS AROUND LCH AND LFT OVER THE
NEXT FEW HOURS...SHIFTING OVER TO AEX AND LFT TOWARDS MORNING.
CANNOT RULE OUT TSTM ACTIVITY AHEAD OF THE FRONT AT BPT AND LCH ON
SATURDAY BUT WILL OPT TO LEAVE OUT MENTION OF TSTMS FOR NOW AND
WILL MAINTAIN MVFR CIGS LOWERING TO IFR AT LCH AND AEX. NORTH
WINDS WITH A SHALLOW FRONTAL SURFACE LATER ON SATURDAY WILL
MAINTAIN LOW END MVFR WITH LIGHT RAIN.
SWEENEY
PREV DISCUSSION... /ISSUED 346 PM CDT FRI SEP 20 2013/
DISCUSSION...
WIDESPREAD SHRA/TSRA CONTINUES TO STREAM N ACROSS THE NW GULF
INTO SE TX/C AND S LA TODAY. BROADENING OUT TO THE BIGGER PICTURE
INCLUDES THE COLD FRONT ACROSS C TX NE THROUGH THE ARKLATEX. ALONG
AND AHEAD OF THE FRONT INCLUDES SEVERAL UPPER LEVEL IMPULSES...INCLUDING
THE REMNANTS OF EAST PACIFIC HURRICANE MANUAL...COUPLED WITH
ABUNDANT MOISTURE FROM THE GULF OF MEXICO. PUT IT TOGETHER...AND
WE HAVE BEGUN THE FIRST SIGNIFICANT RAIN EVENT OVER THE REGION IN
OVER 4 MONTHS.
THUS FAR...LCH DUAL POL RADAR ESTIMATES SHOWS A LARGE AREA OF 2-4
INCHES ACROSS SE TX/W LA...WITH A FEW AREAS RECEIVING AMOUNTS OVER
5 INCHES ACROSS ORANGE COUNTY AND SW CALCASIEU INTO W CAMERON
PARISHES. WITH THE DRY CONDITIONS EXPERIENCED OF LATE...MOST OF
THIS INITIAL RAINFALL IS RUNNING OFF INTO THE AREAS STREAMS/DITCHES
AND THE REMAINDER IS BEING ABSORBED.
THE FRONT IS EXPECTED TO CONTINUE SOUTHEASTWARD TONIGHT INTO SAT
ACROSS THE AREA. THE FRONT IS EXPECTED TO MOVE PARTIALLY ACROSS
THE COASTAL WATERS...IN WHICH A FRONTAL LOW/TROF IS EXPECTED TO
FORM OFF THE TX COAST SAT NIGHT INTO SUN. WITH THIS FEATURE...COPIOUS
AMOUNTS OF OVER-RUNNING SHRA/ISO TSRA WILL CONTINUE OVER MOST OF
THE REGION SAT NIGHT INTO SUN. WITH ADDITIONAL RAINFALL OF 5-6
INCHES EXPECTED TONIGHT THROUGH SUN MORNING...HAVE ISSUED A FLASH
FLOOD WATCH FOR ALL OF SE TX/C AND S LA THRU SUN MORNING.
THE REMAINDER OF THE FORECAST HAS LESS CONFIDENCE WITH THE ENDING
OF THIS PRECIPITATION EVENT. WITH THE MODEL CONSENSUS NOW STALLING
THIS FRONTAL LOW OVER THE NW GULF THRU TUE...HAVE BUMPED UP THE
POPS MON INTO TUE...ESPECIALLY OVER SC LA WHERE THE BEST
MOISTURE/LIFT APPEARS TO REMAIN.
DML
MARINE...
A PERSISTENT BUT MODERATE SOUTHEASTERLY FLOW IS MAINTAINING
ELEVATED SEAS OVER THE COASTAL WATERS...AND EXERCISE CAUTION
CONDITIONS WILL CONTINUE THROUGH SATURDAY. THIS FLOW WILL ALSO
CONTINUE MINOR COASTAL FLOODING THROUGH SATURDAY. IN ADDITION...NUMEROUS
TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND AS A COLD FRONT ENTERS AND STALLS OVER THE COASTAL WATERS.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 84 69 82 68 / 90 90 90 40 40
KBPT 75 83 70 84 69 / 90 90 80 40 30
KAEX 71 83 65 82 63 / 90 90 60 20 20
KLFT 73 84 70 81 68 / 90 90 90 50 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
WEST CAMERON.
COASTAL FLOOD ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: CALCASIEU.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: EAST CAMERON...IBERIA...ST. MARY...VERMILION...WEST
CAMERON.
TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
ZONES: JEFFERSON.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH SATURDAY EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Sep 20, 5:51 AM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 551 AM CDT FRI SEP 20 2013 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-211100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 551 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGH TONIGHT AS AN UPPER TROUGH AND SURFACE FRONT MOVE THROUGH THE AREA. WITH ABUNDANT MOISTURE OVER THE REGION...RAINFALL WILL BE HEAVY AT TIMES. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED MAINLY NORTHWEST OF A LINE FROM BEAUMONT TO ALEXANDRIA WITH LOCALLY HIGHER TOTALS POSSIBLE. AT THIS TIME...DO NOT EXPECT FLOODING TO BE A PROBLEM GIVEN RECENT DROUGHT CONDITIONS. HOWEVER...LOCALIZED FLOODING COULD BECOME AN ISSUE IN AREAS OF HIGH RAINFALL RATES AS WELL AS URBAN AREAS. SEVERE WEATHER IS NOT EXPECTED ALTHOUGH STORMS WILL BE CAPABLE OF PRODUCING OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING. A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT DUE TO WATER PILE-UP ALONG THE COAST DUE TO PERSISTENT EASTERLY WINDS. MINOR...MAINLY NUISANCE...FLOODING WILL AFFECT SECONDARY ROADS AND LOW AREAS NEAR COASTAL HIGHWAYS AS TIDES RUN FROM ONE TO ONE AND A HALF FEET ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD MODERATE TO HEAVY RAINFALL WILL CONTINUE SATURDAY AS THE SYSTEM SLOWS AND BECOMES STALLED OVER THE REGION. ADDITIONAL RAINFALL TOTALS BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING COULD OCCUR IN URBAN LOCATIONS AND POOR DRAINAGE AREAS AS WELL AS LOW SPOTS NEAR CREEKS AND BAYOUS. MINOR COASTAL FLOODING WILL ALSO BE POSSIBLE AT LEAST THROUGH SATURDAY AS EASTERLY WINDS CONTINUE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED. HOWEVER...INDIVIDUALS SHOULD MONITOR THE LATEST UPDATES AND FORECASTS REGARDING THE POSSIBILITY OF LOCALIZED FLOODING. GMZ450-452-455-470-472-475-211100- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 551 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT EXERCISE CAUTION CONDITIONS WILL CONTINUE OVER THE COASTAL WATERS AS MODERATE EASTERLY WINDS PERSIST ALONG WITH SEAS BETWEEN 3 AND 6 FEET. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AS A COLD FRONT APPROACHES THE REGION. OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING...GUSTY WINDS AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY...THEN BECOME MORE SCATTERED INTO EARLY NEXT WEEK. OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING...GUSTY WINDS AND VERY HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 24
In the hours before
Local storm report, Sep 20, 10:36 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1036 PM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN 1 N MOSS BLUFF 30.32N 93.20W
09/20/2013 M7.90 INCH CALCASIEU LA NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE HAS MEASURED 7.90 INCHES OF RAIN
SINCE MIDNIGHT...INCLUDING NEARLY 3 INCHES SINCE 9 PM.
&&
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:02 PM CDT | Areal Flood Advisory | LCH | Vernon | 118 min |
| Sep 20, 10:10 PM CDT | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis, Rapides and 1 more | 110 min |
| Sep 20, 10:35 PM CDT | Flash Flood Warning | LCH | Allen, Calcasieu, Jefferson Davis | 3 hr |
| Sep 20, 10:47 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu | 3 hr |
| Sep 21, 12:22 AM CDT | River Flood Warning | LCH | Calcasieu | 49 hr |
| Sep 21, 12:35 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron | 115 min |
| Sep 21, 2:25 AM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis, Lafayette, Saint Landry, Saint Martin, Vermilion | 4 hr |
| Sep 21, 2:38 AM CDT | Special Marine Warning | LCH | 82 min | |
| Sep 21, 2:41 AM CDT | Special Weather Statement | LCH | Acadia, Vermilion | 49 min |
| Sep 21, 3:09 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis | 6 hr |
| Sep 21, 3:56 AM CDT | Special Marine Warning | LCH | 94 min | |
| Sep 21, 3:58 AM CDT | Special Weather Statement | LCH | Iberia, Vermilion | 62 min |
| Sep 21, 4:58 AM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 5 hr |
| Sep 21, 5:15 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Sep 21, 7:14 AM CDT | River Flood Warning | LCH | Calcasieu | 6 days |
| Sep 21, 9:02 AM CDT | Areal Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 6 hr |
| Sep 21, 11:46 AM CDT | Small Craft Advisory | LCH | 31 hr |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.